Alert archive / Mississippi / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 401, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Sep 19, 2025, 1:10 PM CDT for 4 counties in Mississippi. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 19, 2025, 1:10 PM CDT (18:10 UTC)
- Expired
- Sep 19, 2025, 1:43 PM CDT
- In force
- 33 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 60.0 mph
Counties Chickasaw County, MS, Lee County, MS, Monroe County, MS, Pontotoc County, MS
The radar
The Columbus AFB radar (KGWX), 47 km from the middle of the area, began a volume at 18:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 6.2 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 773 J/kg
- Mixed-layer CIN
- -119 J/kg
- Mixed-layer LCL
- 1490 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 78 m²/s²
- 0-3 km storm-relative helicity
- 37 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 19, 12:31 PM CDT, 39 minutes earlier. Its key messages:
- Updated at 1231 PM CDT Fri Sep 19 2025
- A localized flash flooding threat will continue this afternoon over northwest Mississippi and portions of eastern Arkansas.
- High temperatures will remain in the low to mid 90s through this weekend, gradually cooling through next week.
- Drought conditions are expected to persist or worsen due to a lack of appreciable rainfall and prolonged heat. This also raises wildland fire concerns through the weekend.
Area forecast discussion, Sep 19, 12:31 PM CDT, 39 minutes before
Area Forecast Discussion National Weather Service Memphis TN 1231 PM CDT Fri Sep 19 2025 ...New DISCUSSION, AVIATION, FIRE WEATHER... .KEY MESSAGES... Updated at 1231 PM CDT Fri Sep 19 2025 - A localized flash flooding threat will continue this afternoon over northwest Mississippi and portions of eastern Arkansas. - High temperatures will remain in the low to mid 90s through this weekend, gradually cooling through next week. - Drought conditions are expected to persist or worsen due to a lack of appreciable rainfall and prolonged heat. This also raises wildland fire concerns through the weekend. && .DISCUSSION... (This afternoon through next Thursday) Issued at 1231 PM CDT Fri Sep 19 2025 A more active morning that what was expected yesterday is currently unfolding. A lead shortwave element on the southern periphery of larger troughing across the Plains was able to provide enough forcing for storms to form overnight with marginally severe hazards this morning. Storms have begun to dissipate, except for a stubborn cluster over northwest MS and portions of east AR. Current RAP analysis shows a tongue of PWATs around 1.5-1.7" across the southern portions of the region. With the presence of a surface boundary draped east-west on these areas, subtle low level flow and higher moisture have lead to a localized flash flood threat. RFC 3-hour FFG values are between 3-4 inches, but MRMS 3-hour QPE has risen above 4 inches in Phillips/Coahoma Counties. Training storm development, a stalled boundary, and prior rainfall of 3"-6" in northwest MS and east AR could prolong the threat for localized flash flooding through this afternoon. Taking a step back to the broader upper patterns reveals an upper low over the Northern Plains with weak ridging over the eastern CONUS. Water vapor imagery also shows a few shortwave impulses on the outside of this trough, one of which moved across the area this morning. Others still exist upstream of the region and should eventually make their way through tonight and tomorrow. An undular bore emanated out from this mornings storms, providing just enough lift for isolated convection as it propagated east through the region. The bore, in combination with another upper impulse, could increase afternoon thunderstorms chances, especially east of the MS River in areas that see ample afternoon sunshine. HREF guidance shows additional storm development in the Ozark Mountains this evening, but keep them south and west of the region. That being said, the forecast has proven volatile in the last 24 hours. So, this could change on a dime in future forecasts. The upper low in the northern Plains will begin to drift north and east tomorrow. We will remain in a belt of weak westerlies along this southern side of the trough, allowing subtle shortwaves to continue moving into the region. Tomorrow should be drier, barring any overnight convection from the west, allowing for more diurnal heating. As such, MLCAPE will increase to around 1000 J/kg into the afternoon with a low (20%) chance for thunderstorms through the early evening hours. Highs are expected to be in the low to mid 90s. A similar upper pattern will remain on Sunday, although less amplified. NBM/NAM guidance brings decaying convection to northern portions of the area during the morning. PoPs are low, likely a consequence of low confidence in the placement of precipitation and boundaries, which is reasonable at this range. A southward pointing temperature gradient is also present with highs in the upper 80s north of I-40 and in the mid to upper 90s to the south. Depending on the timing of morning storms, 500-300 mb troughing could be enough to spawn more afternoon storms down to the TN/MS border, especially along any remnant boundaries. A similar forecast to Sunday will exist through Tuesday, containing lower confidence from uncertainty in any decaying overnight convection. By mid-week, the upper trough that will keep zonal flow over the region into next week will have decayed and merged with the broader polar westerlies. A new wave will take its place late Tuesday into Wednesday, quickly ejecting out of the Rockies and into the Central Plains. Ensembles have struggled with regards to the evolution of this trough through the past few days, split between a meandering cutoff low and a tight, progressive wave. This has changed this morning as LREF members now favor a southern CONUS cutoff low at a 70%/30% ratio. This now gives more confidence to a cooler, rainier forecast to end next week. However, exact amounts of rain and cooling are still uncertain as the placement and motion of the upper wave is still riddled with variability. If the cutoff low does develop, this forecast is likely to remain through the end of the forecast. && .AVIATION... (18Z TAFS) Issued at 1231 PM CDT Fri Sep 19 2025 Low confidence TAF this afternoon with regard to additional afternoon convection, especially along and west of the Mississippi River. Will maintain the inherited Prob30's this evening at MEM, MKL and TUP as there is ample clearing west of the MS River, and developing CU over central and western Arkansas. No mention for now of additional convection at JBR. Only minor adjustments to Prob30 times. Otherwise, prevailing winds will be from the northwest to southwest around 5kts this afternoon and tomorrow, light and perhaps a bit more southerly tonight. Tomorrow should be VFR and dry at all sites. && .FIRE WEATHER... Issued at 1231 PM CDT Fri Sep 19 2025 A complicated fire weather forecast today as decaying thunderstorms have kept RH high through this morning. At the same time, a localized flash flood threat continues along the MS River in Phillips/Coahoma counties. Additional thunderstorms are expected throughout the day, especially in areas that area able to get plenty of afternoon sunshine. Min RH should therefore stay around 40 percent or higher through this evening. Tomorrow's forecast has lower precipitation chances with minimum RH values in the 30s and 40s. Clearer skies may allow for lower RH values towards 30 percent and below. 20ft winds will be light which will mitigate higher fire concerns. Wetting rain chances increase through Sunday and into next week. Burn bans remain in effect for portions of east Arkansas and north Mississippi. && .MEG WATCHES/WARNINGS/ADVISORIES... AR...None. MO...None. MS...None. TN...None. && PUBLIC FORECAST...JAB AVIATION...JDS
In the hours before
Special weather statement, Sep 19, 9:14 AM CDT, 3 hours 56 minutes before
Special Weather Statement
National Weather Service Memphis TN
914 AM CDT Fri Sep 19 2025
ARZ035-036-048-191445-
St. Francis AR-Cross AR-Crittenden AR-
914 AM CDT Fri Sep 19 2025
...A STRONG THUNDERSTORM WILL IMPACT EASTERN ST. FRANCIS...
SOUTHWESTERN CRITTENDEN AND SOUTHEASTERN CROSS COUNTIES THROUGH 945
AM CDT...
At 914 AM CDT, Doppler radar was tracking a strong thunderstorm over
New Home, or 9 miles east of Madison, moving east at 25 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Hughes, Edmondson, Widener, Anthonyville, Jennette, Pinckney,
Simsboro, New Home, Kate, Cottonwood Corner, Browns, Jonquil, Mud
Lake, Tarsus, Round Pond, Blackfish, Neuhardt, Democrat, Kinton, and
North Hughes.
This includes Interstate 40 in Arkansas between mile markers 248 and
269.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3519 9068 3525 9034 3504 9029 3504 9030
3501 9031 3500 9031 3497 9029 3496 9027
3493 9026 3491 9069
TIME...MOT...LOC 1414Z 265DEG 23KT 3506 9058
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
SchlessigerSpecial weather statement, Sep 19, 9:47 AM CDT, 3 hours 23 minutes before
Special Weather Statement
National Weather Service Memphis TN
947 AM CDT Fri Sep 19 2025
MSZ007-008-010>012-191530-
Tunica MS-Coahoma MS-Panola MS-Tate MS-Quitman MS-
947 AM CDT Fri Sep 19 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN COAHOMA...SOUTHERN
TUNICA...WESTERN TATE...NORTHERN QUITMAN AND NORTHWESTERN PANOLA
COUNTIES THROUGH 1030 AM CDT...
At 947 AM CDT, Doppler radar was tracking a strong thunderstorm near
Dundee, or 12 miles east of Helena-West Helena, moving east at 35
mph.
HAZARD...Wind gusts up to 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Sardis, Crenshaw, Sledge, Phillipp, Strayhorn, Pleasant Grove, Dubbs,
Dundee, Arkabutla, Little Texas, Lula, Falcon, Askew, Gerlach Mill,
Moon, Buxton, Savage, Jeffries, Prichard, and Sarah.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3473 9020 3474 9019 3476 9015 3475 9012
3473 9011 3473 9009 3442 8992 3436 9028
3435 9048 3447 9057 3453 9057
TIME...MOT...LOC 1447Z 247DEG 30KT 3447 9042
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
SchlessigerLocal storm report, Sep 19, 10:46 AM CDT, 2 hours 24 minutes before
Preliminary Local Storm Report
National Weather Service Memphis TN
1046 AM CDT Fri Sep 19 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0832 AM Hail 2 SSE Caldwell 35.05N 90.80W
09/19/2025 M1.00 Inch St. Francis AR Public
&&Special weather statement, Sep 19, 12:34 PM CDT, 36 minutes before
Special Weather Statement
National Weather Service Memphis TN
1234 PM CDT Fri Sep 19 2025
MSZ015-023-191815-
Pontotoc MS-Chickasaw MS-
1234 PM CDT Fri Sep 19 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN CHICKASAW AND
PONTOTOC COUNTIES THROUGH 115 PM CDT...
At 1233 PM CDT, Doppler radar was tracking a cluster of strong
thunderstorms near Randolph and Pontotoc, moving east at 20 mph.
HAZARD...Wind gusts up to 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Pontotoc, Trace State Park, Troy, Furrs, Randolph, Sherman, New
Houlka, Algoma, Nixon, Robbs, Endville, Chiwapa, Cherry Creek,
Pannell, Chesterville, Matthews, Springville, Rough Edge, Wallfield,
and George P Cossar State Park.
This includes Interstate 22 in Mississipppi between mile markers 77
and 79.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3407 8914 3408 8924 3422 8925 3438 8894
3436 8893 3436 8882 3408 8882 3402 8914
TIME...MOT...LOC 1733Z 251DEG 15KT 3411 8923
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
SirmonSpecial weather statement, Sep 19, 12:51 PM CDT, 19 minutes before
Special Weather Statement
National Weather Service Memphis TN
1251 PM CDT Fri Sep 19 2025
ARZ058-191815-
Phillips AR-
1251 PM CDT Fri Sep 19 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN PHILLIPS COUNTY
THROUGH 115 PM CDT...
At 1250 PM CDT, Doppler radar was tracking a strong thunderstorm over
Crumrod, or near White River National Wildlife Refuge, moving
northeast at 10 mph.
HAZARD...Wind gusts up to 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Elaine, White River National Wildlife Refuge, Crumrod, Mellwood,
Mosby Spur, Ferguson, Catron, Ratio, and Lundell.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3414 9108 3420 9109 3420 9107 3423 9106
3437 9092 3428 9083 3421 9085 3422 9089
3425 9091 3424 9094 3422 9094 3418 9089
3418 9081 3416 9081 3414 9086 3417 9091
3414 9096 3412 9096 3412 9108 3413 9110
TIME...MOT...LOC 1750Z 227DEG 7KT 3415 9100
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
SirmonSpecial weather statement, Sep 19, 1:05 PM CDT, 5 minutes before
Special Weather Statement
National Weather Service Memphis TN
105 PM CDT Fri Sep 19 2025
MSZ015-016-023-024-191845-
Pontotoc MS-Monroe MS-Lee MS-Chickasaw MS-
105 PM CDT Fri Sep 19 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN CHICKASAW...EASTERN
PONTOTOC...SOUTHERN LEE AND NORTHWESTERN MONROE COUNTIES THROUGH 145
PM CDT...
At 104 PM CDT, Doppler radar was tracking a strong thunderstorm near
Houlka, or 9 miles south of Pontotoc, moving east at 25 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Tupelo, Pontotoc, Verona, Okolona, Trace State Park, Tombigbee State
Park, Shannon, Plantersville, Troy, Furrs, Houlka, Nettleton, New
Houlka, Algoma, Endville, Chiwapa, Mooreville, Leotis, Flowerdale,
and Rough Edge.
This includes Interstate 22 in Mississipppi between mile markers 81
and 93.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3403 8910 3423 8908 3435 8896 3427 8855
3402 8856 3388 8878
TIME...MOT...LOC 1804Z 282DEG 23KT 3411 8897
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
JABThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 19, 9:47 AM CDT | Special Weather Statement | MEG | Tunica | 43 min |
| Sep 19, 10:03 AM CDT | Areal Flood Advisory | MEG | Coahoma, Tunica | 3 hr |
| Sep 19, 10:38 AM CDT | Flash Flood Warning | MEG | Coahoma | 3 hr |
| Sep 19, 11:23 AM CDT | Areal Flood Advisory | MEG | Coahoma | 44 min |
| Sep 19, 12:07 PM CDT | Flash Flood Warning | MEG | Coahoma | 3 hr |
| Sep 19, 12:34 PM CDT | Special Weather Statement | MEG | Pontotoc | 41 min |
| Sep 19, 1:05 PM CDT | Special Weather Statement | MEG | Lee, Pontotoc | 40 min |
| Sep 19, 1:16 PM CDT | Areal Flood Advisory | MEG | Pontotoc | 3 hr |
| Sep 19, 1:26 PM CDT | Special Weather Statement | MEG | Lee | 34 min |
| Sep 19, 7:56 AM CDT | Special Weather Statement | MEG | Phillips | 34 min |
| Sep 19, 8:04 AM CDT | Special Weather Statement | MEG | St. Francis | 26 min |
| Sep 19, 8:25 AM CDT | Severe Thunderstorm Warning | MEG | Cross, St. Francis | 27 min |
| Sep 19, 8:52 AM CDT | Special Weather Statement | MEG | St. Francis | 23 min |
| Sep 19, 9:14 AM CDT | Special Weather Statement | MEG | Crittenden | 31 min |
| Sep 19, 12:51 PM CDT | Special Weather Statement | MEG | Phillips | 24 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.